Alert archive / Montana / Fire Weather Watches in 2021

Fire Weather Watch 1, NWS Missoula, MT

March 26, 20217 counties in Montana

NWS Missoula, MT issued this fire weather watch at Mar 26, 2021, 11:59 AM MDT for 7 counties in Montana. It took effect at Mar 28, 2021, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 26, 2021, 11:59 AM MDT (17:59 UTC)
In effect from
Mar 28, 2021, 12:00 PM MDT
Expired
Mar 27, 2021, 11:43 AM MDT
In force
Issued by
NWS Missoula, MT

Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 6.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2021-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2021-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

853 
WWUS85 KMSO 261759
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
1159 AM MDT Fri Mar 26 2021

MTZ110-111-271800-
/O.NEW.KMSO.FW.A.0001.210328T1800Z-210329T0300Z/
Deerlodge/West Beaverhead-East Beaverhead-
1159 AM MDT Fri Mar 26 2021

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

* Affected area:
   Fire Zone 110 (Deerlodge/West Beaverhead).
   Fire Zone 111 (East Beaverhead).

* Impacts: The combination of gusty southwesterly winds and low
  humidity could produce critical fire weather conditions.


* Winds: Southwest 20-30 mph with gusts to 40 mph 

* Minimum humidities: 16-26 percent 

&&

$$
1 follow-up statement
701 
WWUS85 KMSO 271743
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
1143 AM MDT Sat Mar 27 2021

MTZ110-271845-
/O.CAN.KMSO.FW.A.0001.210328T1800Z-210329T0300Z/
Deerlodge/West Beaverhead-
1143 AM MDT Sat Mar 27 2021

...FIRE WEATHER WATCH IS CANCELLED...

The National Weather Service in Missoula has cancelled the Fire
Weather Watch. 

$$

MTZ111-281745-
/O.UPG.KMSO.FW.A.0001.210328T1800Z-210329T0300Z/
/O.NEW.KMSO.FW.W.0001.210328T1900Z-210329T0100Z/
East Beaverhead-
1143 AM MDT Sat Mar 27 2021

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY...

The Fire Weather Watch is no longer in effect. 

* Affected area: Fire Zone 111 (East Beaverhead). 

* Impacts: Strong wind and low humidity will combine during the
  afternoon and create a critical period for fire weather. Any
  fires that develop will likely spread rapidly. Even though 
  humidity will increase in the evening, strong winds will persist
  through the night.

* Winds: Southwest 20-30 mph with gusts to 40 mph

* Minimum humidities: 16-20 percent

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this fire weather watch went out at Mar 26, 3:16 AM MDT, 8 hours 43 minutes earlier.

Area forecast discussion, Mar 26, 3:16 AM MDT, 8 hours 43 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
316 AM MDT Fri Mar 26 2021

.DISCUSSION...Isolated showers continue to traipse across west
central Montana, mainly along the I-90 corridor from Lookout Pass
to roughly Deer Lodge. Showers also exist across portions of
Clearwater and northern Idaho counties in Idaho. At best, the
result will be brief snow showers through the morning hours. Some
showers may persist through the noon hour before dissipating. With
this being said, most locations will experience little to no
precipitation today.

Conditions will then remain dry and seasonable through the
weekend, with highs moderating into the 50s and 60s across the
Northern Rockies. Confidence continues increasing with regards to
a windy scenario setting up Sunday and Monday across western
Montana and, to a slightly lesser extent, north central Idaho.
With a cold front anticipated to cross during the morning hours on
Monday, prefrontal southwesterly winds may increase into the 20 to
30 mph range for most locations, with higher wind gusts likely in
terrain above 5000 feet. By the time the cold front crosses, winds
could become particularly gusty along and directly behind the
frontal passage, with potential gusts as high as 30 to 40 mph for
valleys of western Montana, with gusts up to 30 mph possible for
north central Idaho. These are only early estimates, but the
environment Sunday into Monday certainly suggests a windy one for
most of our region. Stay tuned to future forecast updates as
further details come to light.

A mix of snow and rain will then be possible Monday throughout the
day as a result of the cold front, with a convective and unstable
atmosphere lingering in its wake through Tuesday. Shower activity
could last into Wednesday under moist northwesterly flow.

&&

.AVIATION...Isolated showers may impact KBTM and KSMN through
roughly 26/1600Z as the last of the area's precipitation attempts
to exit to the east. Conditions may remain unstable enough to
result in afternoon breezes occurring at all terminals through
27/0100Z. High pressure and benign conditions will persist through
Saturday.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:58 PM MDTSpecial Weather StatementMSOSilver Bow62 min
Mar 26, 1:49 PM MDTHigh Wind WatchMSODeer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more24 hr

Nearby

Fire Weather Watches in Montana, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.